Blood deficient in oxygen tend to be bluish-red, and they do not supply enough oxygen to the tissues leading to a condition known as cyanosis. Inadequate oxygen levels in the blood due to deficient inhaled oxygen leads to bluish discoloration of the skin in conditions like high altitudes, drowning, pulmonary embolism, choking, etc. Other conditions causing bluish discoloration of the skin are tetralogy of Fallot (congenital heart condition), argyria (blue-gray skin due to excessive silver build-up in the body), anemia, heart failure, cyanide poisoning, drug overdose, Raynaud's phenomenon, and prolonged cold exposure.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, My 9-year-old son underwent a finger replantation surgery two days ago. Yesterday, the finger was quite normal but today it is becoming little dry and shrinking. How can the finger be saved? Please help. I have attached few photographs. Read Full »
Answer: Hello, Welcome to icliniq.com. The replanted finger usually cannot be commented upon until 48 to 72 hours of the procedure. The finger may seem to be normal until then. The common cause of failure includes venous congestion where the finger turns bluish and edematous. As you have mentioned, the fi... Read Full »
Query: Hi doctor, I am a 18-year-old and I hurt my foot four days back due to tumbling. I was doing a flip and landed in a pothole. My foot got hurt bad and I was able to ignore it. The next day, when I stepped down I got extreme pain and I still walked with it on that day. I went to urgent care after a da... Read Full »
Answer: Hi, Welcome to icliniq.com. You are having dysvascular changes as you have noticed the color returned back to normal when you kept the legs elevated. Foot going to sleep is a nerve pressure symptom and again regular changes in position will help it as the pressure from sitting on the bum can compr... Read Full »
Query: Hello doctor, I can notice some dots in my vision when I heat up fast. My hands shake when I go into attack. I have blue fingers in the cold; red swollen fingers and toes when it is hot outside also. I have intense pain everywhere when my hands are swollen. Please help. Read Full »
Answer: Hello, Welcome to icliniq.com. There is a condition called Raynaud's phenomenon, in which the fingertips turn blue on exposure to cold. Subsequently, when the hands are warmed they turn white, then red, and then normal. This could be a benign condition, especially in young ladies. Sometimes, i... Read Full »
Query: Hello doctor, My daughter is 4 years old. She has been having blue spells since she was 9 months old. It occurs for about 20- 45 minutes. The left ventricle murmur was found when she was 3 years old. She goes blue around the mouth, lips, nail beds when the capillary refill is delayed. And sometimes... Read Full »
Answer: Hello, Welcome to icliniq.com. Thanks for sharing her picture (attachment removed to protect patient identity). Please avoid worry. She will be fine. Based on your explanation, her symptoms are consistent with congenital heart disease. They often present with these symptoms. These defects are of v... Read Full »
Query: Hello doctor, I fell on my knees one week back, for which I got an X-ray and MRI (magnetic resonance imaging) scan done, and the report said that my PCL (posterior cruciate ligament) is stretched. However, my foot is swollen and are bluish on the sides. Kindly help me. Read Full »
Answer: Hi, Welcome to icliniq.com. I read your query and understand your concern. There is no need to worry about the foot as it can be due to a soft tissue injury, and you can continue with the medications and apply the ice pack for the same. However, I would suggest wearing knee braces full time and t... Read Full »
Query: Hi doctor, I am having major vasoconstriction problems. I would like to know if my daily antihistamines intake is causing this problem. I am taking Loratadine and Fexofenadine hydrochloride daily for allergies. Read Full »
Answer: Hi, Welcome to icliniq.com. I would like to know in detail, what you mean by vasoconstriction problems? Is it affecting your hands or your feet or anywhere in the nasal bed? Do you experience any bluish discoloration of the nails or hands? Do you have any pain in the hands or feet? Do you have ul... Read Full »
Query: Hello doctor, I am a 22 year old female, and I have been experiencing major constipation from the last month. Every time I eat, I experience bloating, and I am unable to go to the toilet later on. Have tried taking Sennetabs, Metamucil, increasing fiber, and water in the diet. I have this problem... Read Full »
Answer: Hello, Welcome to icliniq.com. I would need a little bit more history, How many times during a week do you have a bowel movement? Please go online and type Bristol stool chart, and let me know the consistency and type of the stools you are having in general from a month. Have you had diarrhea before... Read Full »